MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00394.Concomitant medical products: ribfix blu system 12 hole pre-bent plate, part#: 76-2602, lot#: ni.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 12mm, part#: 76-2412, lot#: ni.Fiberwire, part#: ni, lot#: ni, manufactured by arthrex.
 
Event or Problem Description
It was reported the patient¿s rib split during implantation of rib fixation plate and screws.The plate and screws were left in place and the rib was stabilized with fiberwire.No revision surgery is planned at this time.No additional patient consequences have been provided.
 
Event or Problem Description
It was reported the patient¿s rib split during implantation of rib fixation plate and screws.The existing plate was replaced with a longer plate.A suture was wrapped around the middle of the rib split and the plate for added stabilization.No revision surgery is planned at this time.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A2 patient is in his 50¿s.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records; lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10457423
Report Number0001032347-2020-00395
Device Sequence Number17057913
Product Code HRS
UDI-Device Identifier00888233001243
UDI-Public00888233001243
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2412
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/20/2020
01/21/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/11/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;